Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2007, 7:55 PM CDT for Smith County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 7:55 PM CDT (00:55 UTC)
- Expired
- May 23, 2007, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:22 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 23, 3:22 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 322 PM CDT WED MAY 23 2007 .DISCUSSION... UNSETTLED PATTERN AS WE FIND OURSELVES BETWEEN UPPER LEVEL HIGH PRESSURE OVER AL/MS AND SOUTHWESTERLY FLOW ALOFT TO OUR WEST. MOISTURE FLOW WILL FOCUS BEST CHANCE OF RAIN THE NEXT FEW DAYS OVER OUR FAR W AND NW...WHILE THE RIDGE TO THE EAST WILL TRY TO PUT A LID ON CONVECTION OVER NCTRL LA. COLD FRONT FROM THE NORTH STILL LOOKS LIKE IT IS GOING TO BE UNABLE TO QUITE REACH THE CWA THURSDAY...BUT WILL HELP TO FOCUS THE HIGHER POPS IN THAT GENERAL DIRECTION AS MENTIONED. NO PARTICULAR FEATURE TO REALLY KEY ON IN THE EXTENDED...JUST A GENERAL DIRTY WEAK RIDGING THAT WILL ALLOW FOR AFTERNOON AND EVENING CONVECTION. TEMPS WILL FLIRT WITH NEAR NORMAL READINGS FOR MOST OF THE FORECAST. /17/ && .AVIATION... MOST LOCATIONS IN THE FOUR STATE REGION EXPERIENCING VFR CONDITIONS...WITH LOWEST CEILINGS RANGING FROM 035 TO 050 IN HEIGHT. OUTSIDE OF THE SCATTERED SHOWERS AND THUNDERSTORMS SPREAD MAINLY ACROSS LA AND SOUTHWEST AR THIS AFTERNOON...VFR CONDITIONS WILL CONTINUE FOR THE REST OF WEDNESDAY AREA WIDE. CONVECTION IS EXPECTED TO DIMINISH RAPIDLY ONCE THE SUN SETS THIS EVENING. LOW STRATUS WILL BEGIN TO DEVELOP ACROSS THE REGION THURSDAY MORNING BY AROUND 08Z...REDUCING CEILINGS TO MVFR AND IFR LEVELS. EXPECT THESE CEILINGS TO GRADUALLY LIFT AFTER 14Z AS DAYTIME HEATING INCREASES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON THURSDAY AFTERNOON...MAINLY IN THE WESTERN HALF OF THE FOUR STATE REGION...AHEAD OF AN APPROACHING COLD FRONT. /18/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 85 66 85 / 20 30 20 20 MLU 66 87 65 87 / 20 20 20 20 DEQ 64 82 65 81 / 20 40 30 50 TXK 66 84 65 84 / 20 30 30 40 ELD 64 86 64 85 / 20 20 20 20 TYR 68 83 67 82 / 20 40 40 50 GGG 68 84 66 83 / 20 40 40 40 LFK 68 85 67 84 / 20 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/18
Hazardous weather outlook, May 23, 12:00 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 23 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS MAY OCCUR...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 17
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 26 min |
| May 23, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.